Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Numbness in my toes is getting worse
May 17, 2006

Dr:

I've been having some numbness in my toes for about 1 year now. It hasn't been too bad, and considering the otherwise excellent results I've been having (Abacavir+ Combivir+Ritonavir for 2 years and v/l is undetectable , C4 count is 540 which is the highest it's been in more than decade) has been well worth putting up with. Nothing painful, it juist feels like my toes are about to go to sleep.

In the past month, though, things have really deteriorated -especially on my left foot I seemt o have no feeling at all in my toes and they are always cold. I broke my toe, but because It didn't hurt I kept walking around and made things a lot worse than they needed to be.

My dorctor takes the approach that this is a small price to pay, but it really is impacting on my life - I'm not really comfortable doing some of my favoutrite activities (surfing, yoga, hiking) as I'm unsteady on my feet and I'm sure this is affecting my mood badly.

I'd stop my meds altogether except that it's the beginning of winter (I'm in Australia) so I think that should wait for a few months.

Do you have any suggestions - vitamins or similar approach, to minimize this? The actual PN is marginally bearable, but what it's doing to my life really isn't.

Many thanks

Mark

Response from Dr. Henry

Sometimes peripheral neuropathy is aggravated/triggered by the 3TC in the Combivir so a trial switch off that drug is something to consider with your HIV specialist. It remains possible but not proven that use of L-carnitine supplements and perhaps other anti-oxidants may help peripheral neuropathy some. KH



Previous
Beer with Meds
Next
irreversable damage from hiv??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement